Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv That Can Cause Hair Loss And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is...
Ask the Experts

hair loss caused by hiv

hello doc. whats the best hiv drug treatment for massive hair loss caused by aids? thank u so much....
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you are losing hair excessively, many factors can be causing that.The only HIV drug that is known to cause hair loss is Crixivan, a drug that we do not use anymore. Have your doctor check your hormone levels (testosterone, thyroid),nutritional... Read more »

How can I control hair loss caused by my medication coctail?

I have been HIV Positive for the last 13years. I started on meds in August of last year. Because at the time I had full blown AIDS. Well now my CD4 is 280 and my viral load is undetectable. But my hair is falling out. I don't want to stop...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some HIV meds may result in more hair loss then others but that is highly variable and often difficult to pin down.I have had some patient who have seemed to lose more hair with lamivudine and sometimes AZT so I sometimes try to switch to... Read more »

Hair loss with AIDS

do aids patients always have hair loss? or is it just side effect of some of the opportunistic diseases and/or treatments?...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
The vast majority of AIDS patients do not have hair loss. However, any severe illness can cause hair loss. Hair loss can indeed occur during opportunistic infections and/or from treatments. Fortunately most of these episodes of hair loss are... Read more »

HIV & Hair Loss

I contracted HIV at almost 50 years of age. I had a severe acute infection, with over 750k copies/ml. I was sick for about three to four weeks. First five months, I took Kaletra and Truvada, then switched to Atripla, which I have taken ever since. I...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Excessive and rapid hair loss can be caused by medications, hormone changes, stress, poor nutrition (zinc deficiencies), autoimmune disease and genetics. All of this factors can affect hair follicle health. Hair loss is more prominent before age 45... Read more »
Connect With Others

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

hair loss

Posted by Anonymous, 2 Replies
Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If you fouund it to be med related and you changed/stopped did you get any... Read more »